Cold/Wind Chill, Monroe
- When
- February 27, 8:00 PM EST to February 28, 9:00 AM EST
- Where
- Monroe forecast zone
- Reported by
- ASOS
- Coordinates
- 41.058, -75.339 (the zone’s center; the record gives no point)
The combination of another arctic air mass and strong northwest winds produced wind chill factors in the Poconos that averaged around 15 degrees below zero overnight on the 27th. The lowest hourly wind chill factor reached 19 degrees below zero in Mount Pocono (Monroe County).
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
The combination of another arctic air mass and strong northwest winds produced wind chill factors in the Poconos that averaged around 15 degrees below zero overnight on the 27th. The lowest hourly wind chill factor reached 19 degrees below zero in Mount Pocono (Monroe County). Actual low temperatures included 5 degrees below zero in Mount Pocono (Monroe County) and East Stroudsburg (Monroe County), 2 degrees below zero in Tannersville (Monroe County) and 1 degree below zero in Saylorsburg (Monroe County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 27, 6:13 PM EST, 1 hour 47 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
613 PM EST THU FEB 27 2014
.SYNOPSIS...
A COLD FRONT WILL MOVE EAST AND OFFSHORE THROUGH TONIGHT AS ARCTIC
HIGH PRESSURE BUILDS ACROSS THE GREAT LAKES AND INTO THE MID
ATLANTIC REGION FOR FRIDAY. THIS HIGH PRESSURE THEN SHIFTS NORTH AND
EAST OF OUR REGION SATURDAY. A COLD FRONT IS FORECAST TO CROSS THE
AREA EARLY SUNDAY, EVENTUALLY STALLING TO OUR SOUTH LATE SUNDAY. A
FEW WAVES OF LOW PRESSURE ARE EXPECTED TO DEVELOP AND MOVE ALONG THE
FRONTAL BOUNDARY FROM LATE SUNDAY THROUGH MONDAY NIGHT, AS MORE
ARCTIC HIGH PRESSURE BEGINS TO SPREAD SOUTHWARD FROM CANADA. THIS
ARCTIC HIGH WILL THEN BUILD ACROSS THE REGION THROUGH MID WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
COLD FRONT WAS MOVG THRU THE CWA ATTM. SNOW SHOWERS WERE STILL
LINGERING ESPECIALLY N AND W, SO HAVE EXTENDED THEIR DURATION A
FEW HOURS TO ACCOUNT FOR THEM. OTHERWISE, WILL MAKE A FEW MINOR
ADJUSTMENTS TO CLOUD COVER AND TEMPS WHERE NEEDED.
BEHIND THE FRONT, EXPECT TO SEE CLEARING SKIES. WINDS SHOULD
DECOUPLE BY 06Z, EXCEPT IN THE HIGHER TERRAIN OF THE POCONOS WHICH
COULD REMAIN NEAR OR ABOVE 10KT THROUGH THE OVERNIGHT HOURS. THIS
SHOULD SET THE STAGE FOR PRIME RADIATIONAL COOLING CONDITIONS. THUS
HAVE SLIGHTLY UNDERCUT THE MAV AND MET GUIDANCE FOR LOWS TONIGHT.
WIDESPREAD SINGLE DIGITS ARE EXPECTED AND TEMPERATURES BELOW ZERO
ARE POSSIBLE IN THE POCONOS. WITH THE COLDER CONDITIONS AND SLIGHTLY
STRONGER WINDS IN THE POCONOS, THE WIND CHILL ADVISORY LOOKS TO BE
ON TRACK.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
TOMORROW LOOKS TO BE A RELATIVELY QUIET DAY AS THE SURFACE HIGH
REMAINS OVER MUCH OF THE NORTHEASTERN U.S.. HOWEVER, IT WILL STILL
BE QUITE COLD BEHIND TODAY'S COLD FRONT. WITH MODEL 850 MB TEMPS
RANGING FROM -20 TO -10 C OVER THE REGION, EXPECT OUR HIGHS TO
GENERALLY BE IN THE TEENS AND LOW 20S (F). CONSIDERING OUR WINTER
THIS YEAR, IT JUST SEEMS FITTING THAT OUR TEMPS WILL BE THAT LOW ON
THE LAST DAY OF METEOROLOGICAL WINTER.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
A MESSY WINTER WEATHER EVENT IS EXPECTED TO AFFECT THE REGION FROM
SUNDAY INTO MONDAY, BUT PRIOR TO THAT, A RELATIVELY QUIET START TO
THE LONG TERM IS ANTICIPATED. AN AREA OF ARCTIC HIGH PRESSURE WILL
BE CENTERED OVER THE MID ATLANTIC AND NORTHEAST STATES FRIDAY NIGHT,
ALLOWING FOR A QUIET, BUT COLD NIGHT. INCREASING CLOUDS ARE EXPECTED
THROUGH THE NIGHT, HELPING TO KEEP OVERNIGHT TEMPS A FEW DEGREES
WARMER THAN THURSDAY NIGHT. NONETHELESS, MINIMUM TEMPS FRIDAY NIGHT
WILL LIKELY RANGE FROM THE SINGLE DIGITS NORTH TO THE TEENS
ELSEWHERE.
GOING INTO SATURDAY, ARCTIC HIGH PRESSURE IS FORECAST TO MOVE AWAY
FROM OUR REGION TO THE NORTH AND EAST, AS A COLD FRONT BEGINS TO
APPROACH FROM THE WEST. A RETURN FLOW DEVELOPING BEHIND THE
DEPARTING HIGH PRESSURE WILL ALLOW MORE MOISTURE TO ADVECT INTO THE
REGION, AND WITH SOME VORTICITY NOTED ALOFT, WE HAVE KEPT LOW POPS
IN PLACE, WITH MOSTLY LIGHT SNOW SHOWERS POSSIBLE NORTH AND LIGHT
RAIN SHOWERS POSSIBLE SOUTH.
THE APPROACHING COLD FRONT IS FORECAST TO BE TRACKING ACROSS OUR
REGION EARLY SUNDAY, AND WITH THIS, WE HAVE CHANCE POPS IN PLACE FOR
MUCH OF THE FORECAST AREA. AS THE BOUNDARY LAYER WILL STILL BE WARM
INTO SUNDAY, MAINLY RAIN IS EXPECTED FROM AROUND THE I-95 CORRIDOR
AND TO THE SOUTHEAST, WITH SOME SNOW OR A RAIN/SNOW MIX TO THE NORTH
AND WEST. FROM THERE, THE COLD FRONT IS EXPECTED TO SETTLE AND STALL
TO OUR SOUTH, WITH A FEW WAVES OF LOW PRESSURE TRACKING ALONG IT
FROM SUNDAY NIGHT THROUGH MONDAY NIGHT. COLDER AIR IS FORECAST TO BE
SPREADING INTO THE REGION BEHIND THE COLD FRONT, BUT THE MODELS
STILL INDICATE A WARM LAYER ALOFT, MAKING FOR A TRICKY FORECAST WITH
REGARDS TO PTYPE. HIGHEST POPS FOR THIS EVENT ARE CENTERED AROUND
SUNDAY NIGHT THROUGH THE DAYTIME MONDAY; ALTHOUGH, SOME PRECIP IS
FORECAST TO LAST INTO MONDAY NIGHT. CURRENT THINKING AT THIS TIME IS
FOR AN ALL SNOW EVENT FOR OUR NORTHWEST LOCALES UP TOWARD THE LEHIGH
VALLEY, NORTHWEST NJ, AND THE POCONOS. CLOSER TO THE I-95 CORRIDOR
AND TO THE SOUTH AND EAST, A MESSY TRANSITION OF P-TYPES IS
EXPECTED, INCLUDING SNOW, SLEET, AND FREEZING RAIN. OF NOTE, THE
LATEST RUN OF THE ECMWF HAS TRENDED COLDER, AND WE WILL SEE IF THIS
HOLDS IN FUTURE RUNS. THERE REMAIN SOME MODEL DIFFERENCES BETWEEN
THERMAL PROFILES AND QPF AMOUNTS, BUT WE WILL CONTINUE TO REFINE THE
DETAILS AS WE GET CLOSER TO THIS EVENT.
BY LATE MONDAY NIGHT, THIS SYSTEM WILL BE PUSHING EAST AND OUT TO
SEA, WITH ARCTIC HIGH PRESSURE BUILDING ACROSS THE GREAT LAKES AND
INTO OUR REGION FOR TUESDAY INTO WEDNESDAY. WE HAVE KEPT A DRY
FORECAST THROUGH THIS TIMEFRAME, WITH WELL BELOW NORMAL
TEMPERATURES. THEREAFTER, MODEL DIFFERENCES BECOME MORE APPARENT, AS
THERE ARE SOME SOLUTIONS SHOWING LINGERING HIGH PRESSURE ACROSS THE
REGION THURSDAY, WHILE OTHERS INDICATE A FASTER DEVELOPMENT OF GULF
OF MEXICO LOW PRESSURE AND SUBSEQUENT NORTHWARD PROGRESSION. AT THIS
EXTENDED TIMEFRAME, WE CHOSE A COMPROMISE OF SOLUTIONS AND WILL
CONTINUE TO MONITOR THE POTENTIAL FOR ANOTHER SYSTEM TO AFFECT THE
REGION LATE NEXT WEEK.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
VFR CONDS ARE EXPECTED FOR MOST, IF NOT ALL OF THE TAF PD. THERE
ARE STILL SOME SHSN, MAINLY N AND W THAT COULD BRIEFLY REDUCE CIGS
OR VSBYS. THESE SHSN ARE ASSOCIATED WITH A CDFNT AS IT PASSES THRU
THE REGION. THESE ARE MORE LIKELY N AND W, MAINLY FOR KRDG OR
KABE FOR THE NEXT COUPLE OF HOURS. OTHERWISE, KEPT THE GUSTY NW
WIND THRU LATE TONIGHT AND THEN DECREASE THEM. EXPECT GUSTS IN THE
20 TO 25 KT RANGE FROM THE NW.
OUTLOOK...
FRIDAY NIGHT...VFR CONDITIONS ARE EXPECTED.
SATURDAY...MAINLY VFR CONDITIONS, BUT SOME LOWERING TO MVFR POSSIBLE
IN THE AFTERNOON, ESPECIALLY THE NORTHWEST TERMINALS.
SUNDAY THROUGH MONDAY...AN EXTENDED WINTER WEATHER EVENT IS
EXPECTED, CENTERED AROUND SUNDAY NIGHT THROUGH MONDAY NIGHT, WITH
MVFR TO IFR CONDITIONS AND MIXED P-TYPES.
TUESDAY..CONDITIONS IMPROVING BACK TO VFR.
&&
.MARINE...
THE FRONT IS CURRENTLY IN CENTRAL PA, BUT SHOULD BE PUSHING OFF
SHORE WITHIN THE NEXT 3 TO 6 HOURS. AT THE SAME TIME, WINDS AHEAD OF
THE FRONT ARE ALREADY GUSTY, AND EXPECT THESE TRENDS TO CONTINUE, SO
PLAN TO LEAVE THE GALE WATCH AS IS FOR NOW. AS MENTIONED PREVIOUSLY,
SMALL CRAFT ADVISORY WINDS MAY CONTINUE FOR A FEW HOURS PAST THE
CURRENT GALE WARNING, BUT WILL WAIT UNTIL WE ARE READY TO CANCEL THE
GALE WARNING BEFORE ISSUING A SMALL CRAFT ADVISORY.
WITH THE COLD CONDITIONS EXPECTED BEHIND THE FRONT COMBINED WITH THE
GUSTY WINDS, MODERATE FREEZING SPRAY IS EXPECTED TO DEVELOP TONIGHT
THROUGH TOMORROW MORNING. THEREFORE A FREEZING SPRAY ADVISORY
CONTINUES FOR ALL WATERS OVERNIGHT INTO FRIDAY MORNING.
OUTLOOK...
FRIDAY NIGHT THROUGH SUNDAY...WINDS AND SEAS ARE EXPECTED TO REMAIN
AT SUB-ADVISORY LEVELS.
MONDAY AND TUESDAY...SCA CONDITIONS ARE EXPECTED TO RETURN AS A
STORM SYSTEM MOVES ACROSS THE REGION MONDAY, BRINGING A WINTRY MIX
OF PRECIPITATION. SCA CONDITIONS WILL LINGER THROUGH TUESDAY.
&&
.TIDES/COASTAL FLOODING...
A LOW WATER ADVISORY HAS BEEN ISSUED FOR MARINE AREA WATERS FOR THE
LOW TIDE CYCLE TONIGHT. A SPS WILL ALSO BE ISSUED FOR THE TIDAL
SECTIONS OF THE DELAWARE RIVER FOR THE SAME LOW TIDE CYCLE. THERE IS
RELATIVELY GOOD MODEL AGREEMENT ON THE TIDES REACHING OR GOING JUST
BELOW 1.8 FT BELOW MLLW. THERE IS DIVERGENCE WITH THE SUBSEQUENT
LOW TIDE CYCLE DURING THE SECOND HALF OF THE DAY ON FRIDAY. BY THEN
THE WINDS ARE FORECAST TO BE RELATIVELY LIGHT FOR AT LEAST SIX
HOURS. WE REALIZE THAT THERE IS A LAGGING EFFECT DUE TO STRONGER
WINDS FARTHER OFFSHORE, BUT CONFIDENCE IS TOO LOW AT THIS POINT TO
GO BEYOND THIS LOW TIDE CYCLE WITH THE ADVISORY.
&&
.CLIMATE...
RECORD LOW TEMPERATURES FOR THE 28TH. IT DOES NOT APPEAR THAT
THESE RECORDS WILL BE IN JEOPARDY, BUT A FEW LOCATIONS HAVE A
CHANCE.
FEBRUARY 28TH
ATLANTIC CITY...2 DEGREES IN 1934
PHILADELPHIA....9 DEGREES IN 1934
WILMINGTON.....-5 DEGREES IN 1934
ALLENTOWN.....-10 DEGREES IN 1934
TRENTON.........1 DEGREE IN 1934
GEORGETOWN......8 DEGREES IN 1950
READING.........3 DEGREES IN 1934
MOUNT POCONO..-15 DEGREES IN 1907
PHILADELPHIA HAD ITS 12TH CALENDAR DAY OF MEASURABLE SNOW SO FAR
THIS SEASON YESTERDAY. THIS TIES THE MOST CALENDAR DAYS WITH AT
LEAST AN INCH OF SNOW SINCE THE WINTER OF 1977-78. THE NEXT ONE
CHRONOLOGICALLY ON THE LIST IS THE RECORD HOLDING WINTER OF
1917-18 WITH 17 DAYS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO 9 AM EST FRIDAY
FOR PAZ054-055.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...LOW WATER ADVISORY FROM 11 PM THIS EVENING TO 4 AM EST FRIDAY
FOR ANZ450>455.
FREEZING SPRAY ADVISORY FROM 11 PM THIS EVENING TO 9 AM EST
FRIDAY FOR ANZ430-431-450>455.
GALE WARNING UNTIL 6 AM EST FRIDAY FOR ANZ430-431-450>455.
LOW WATER ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM EST FRIDAY
FOR ANZ430-431.
&&
SYNOPSIS...KLINE
NEAR TERM...JOHNSON/NIERENBERG
SHORT TERM...JOHNSON
LONG TERM...KLINE
AVIATION...JOHNSON/KLINE/NIERENBERG
MARINE...JOHNSON/KLINE
TIDES/COASTAL FLOODING...
CLIMATE...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 411 PM EST THU FEB 27 2014 NJZ001-007>010-PAZ060>062-103-105-282115- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON- WESTERN MONTGOMERY-UPPER BUCKS- 411 PM EST THU FEB 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. THERE IS A CHANCE FOR SNOW SHOWERS, POSSIBLY EVEN A SNOW SQUALL THROUGH THIS EVENING. A QUICK ACCUMULATING INCH IS POSSIBLE. IN ADDITION WEST WINDS WILL GUST TO 35 AND 45 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE CHANCES REMAIN FOR A PROTRACTED AND IMPACTING WINTER WEATHER EVENT CENTERED ON SUNDAY NIGHT AND MONDAY DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ054-055-282115- CARBON-MONROE- 411 PM EST THU FEB 27 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. THERE IS A CHANCE FOR SNOW SHOWERS AND SNOW SQUALLS THROUGH THIS EVENING. A QUICK ACCUMULATING INCH OR TWO IS POSSIBLE. BE WARY OF CHANGING ROAD CONDITIONS. IN ADDITION WEST WINDS WILL GUST TO 35 AND 45 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. THE CHANCES REMAIN FOR A PROTRACTED AND IMPACTING SNOWY WINTER WEATHER EVENT CENTERED ON SUNDAY NIGHT AND MONDAY DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ015>019-PAZ070-071-106-282115- NEW CASTLE-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- DELAWARE-PHILADELPHIA-LOWER BUCKS- 411 PM EST THU FEB 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. WEST WINDS WILL GUST TO 35 AND 40 MPH THROUGH THIS EVENING. BLOWOUT TIDES ARE EXPECTED ALONG TIDAL SECTIONS OF THE DELAWARE RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE CHANCES REMAIN FOR A PROTRACTED AND IMPACTING WINTER WEATHER EVENT CENTERED ON SUNDAY NIGHT AND MONDAY DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ008-012-015-019-020-NJZ012>014-020>027-PAZ101-102-104- 282115- KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN- CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- WESTERN CHESTER-EASTERN CHESTER-EASTERN MONTGOMERY- 411 PM EST THU FEB 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. WEST WINDS WILL GUST TO 35 AND 45 MPH THROUGH THIS EVENING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE CHANCES REMAIN FOR A PROTRACTED AND IMPACTING WINTER WEATHER EVENT CENTERED ON SUNDAY NIGHT AND MONDAY DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-282115- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 411 PM EST THU FEB 27 2014 ...GALE WARNING IN EFFECT UNTIL 6 AM EST FRIDAY... ...LOW WATER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 AM EST FRIDAY... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. LOW WATER ADVISORY. FREEZING SPRAY ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING SPRAY ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-282115- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 411 PM EST THU FEB 27 2014 ...GALE WARNING IN EFFECT UNTIL 6 AM EST FRIDAY... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST FRIDAY... ...LOW WATER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. FREEZING SPRAY ADVISORY. LOW WATER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING SPRAY ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 210 PM EST THU FEB 27 2014 NJZ001-007-008-PAZ054-055-062-272115- SUSSEX-WARREN-MORRIS-CARBON-MONROE-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... JIM THORPE...STROUDSBURG...BETHLEHEM...EASTON 210 PM EST THU FEB 27 2014 ...SCATTERED SNOW SHOWERS REDUCING VISIBILITIES... MORE SCATTERED SNOW SHOWERS WELL AHEAD OF THE APPROACHING ARCTIC FRONT WILL PUSH THROUGH THE POCONOS AND NORTHERN NEW JERSEY. THESE SHOWERS, WHILE LIGHT IN NATURE, CAN PRODUCE A QUICK BURST OF HEAVIER SNOW REDUCING VISIBILITIES TO UNDER ONE-MILE AT TIMES. A COUPLE TENTHS OF ACCUMULATION IS POSSIBLE WITH THE HEAVIER BURSTS. PLEASE USE EXTRA CAUTION WHILE TRAVELING THIS AFTERNOON AND LEAVE PLENTY OF ROOM BETWEEN YOU AND THE CAR IN FRONT OF YOU. HEAVENER
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
424 PM EST THU FEB 27 2014
NJZ001-007-PAZ055-272230-
MONROE PA-SUSSEX NJ-WARREN NJ-
424 PM EST THU FEB 27 2014
...A DANGEROUS SNOW SQUALL WILL AFFECT MONROE...NORTHEASTERN
CARBON...NORTHERN WARREN AND NORTHWESTERN SUSSEX COUNTIES...
AT 420 PM EST...A DANGEROUS SNOW SQUALL WAS LOCATED FROM MOUNT COBB
TO YOSTVILLE TO BEAR CREEK...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS DANGEROUS SNOW SQUALL.
THE SNOW WILL RAPIDLY DROP VISIBILITIES IN THIS DANGEROUS SNOW SQUALL
TO LESS THAN A QUARTER OF A MILE.
THIS DANGEROUS SNOW SQUALL WILL BE NEAR BLAKESLEE...BLAKESLEE...AND
ARROWHEAD LAKE AROUND 430 PM...TOBYHANNA...TOBYHANNA...POCONO
RACEWAY...AND POCONO PINES AROUND 440 PM...BRODHEADSVILLE...SUN
VALLEY AND SKYTOP AROUND 450 PM.
USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS DANGEROUS
SNOW SQUALL. CONSIDER DELAYING TRAVEL UNTIL THE SQUALL PASSES YOUR
LOCATION.
LAT...LON 4131 7458 4111 7471 4088 7499 4087 7505
4096 7512 4093 7521 4088 7527 4096 7555
4099 7550 4112 7565 4113 7565 4123 7554
4126 7513 4116 7515 4114 7508 4109 7502
4118 7489 4129 7484 4135 7475
FORECASTER: HEAVENERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
529 PM EST THU FEB 27 2014
NJZ001-007-008-272330-
MORRIS NJ-SUSSEX NJ-WARREN NJ-
529 PM EST THU FEB 27 2014
...A SNOW SQUALL WILL AFFECT MORRIS...NORTHERN WARREN AND SUSSEX
COUNTIES...
AT 523 PM EST...A SNOW SQUALL WAS LOCATED FROM HAINESVILLE TO CRANDON
LAKES TO MILLBROOK TO SHAWNEE...MOVING EAST AT 40 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS SNOW SQUALL.
THE SNOW WILL RAPIDLY DROP VISIBILITIES IN THIS SNOW SQUALL TO LESS
THAN A QUARTER OF A MILE.
THIS SNOW SQUALL WILL BE NEAR VERNON VALLEY AROUND 540 PM...
LAKE MOHAWK AROUND 550 PM...
SUCCASUNNA AROUND 600 PM...
WHITE MEADOW LAKE AROUND 610 PM AND PEQUANNOCK TOWNSHIP AROUND 620
PM.
BE ESPECIALLY CAUTIOUS IF YOU MUST TRAVEL INTO OR THROUGH THIS
POTENTIALLY DANGEROUS SNOW SQUALL.
LAT...LON 4121 7437 4109 7449 4105 7449 4106 7445
4102 7439 4100 7429 4090 7426 4090 7433
4084 7432 4076 7437 4075 7457 4083 7499
4097 7512 4104 7498 4111 7488 4135 7468
FORECASTER: HEAVENERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 733 PM EST THU FEB 27 2014 DEZ001-NJZ015>019-PAZ070-071-106-281500- NEW CASTLE-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- DELAWARE-PHILADELPHIA-LOWER BUCKS- INCLUDING THE CITIES OF...WILMINGTON...TRENTON...PENNSVILLE... GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY... MEDIA...PHILADELPHIA...MORRISVILLE...DOYLESTOWN 733 PM EST THU FEB 27 2014 ...BLOWOUT TIDES ARE EXPECTED WITH THE LOW TIDE CYCLE STARTING LATE TONIGHT... DEVELOPING STRONG WEST WINDS WILL RESULT IN LOW WATER LEVELS ON THE TIDAL DELAWARE RIVER TONIGHT. THE LOW WATER LEVELS MAY CAUSE NAVIGATION PROBLEMS AROUND THE TIMES OF LOW TIDE STARTING LATE TONIGHT ON THE DELAWARE RIVER AND ON SOME OF ITS TIDAL TRIBUTARIES. LOW TIDE OCCURS AT REEDY POINT DELAWARE AT 424 AM FRIDAY. LOW TIDE IN PHILADELPHIA OCCURS AT 659 AM FRIDAY. LOW TIDE AT TRENTON OCCURS AT 839 AM FRIDAY. WINDS ARE EXPECTED TO BE MUCH LIGHTER AS FRIDAY PROGRESSES AND THIS SHOULD BE THE ONLY LOW TIDE CYCLE THAT MIGHT IMPACT NAVIGATING ON THE DELAWARE RIVER.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 734 PM EST THU FEB 27 2014 DEZ001-NJZ015>019-PAZ070-071-106-281500- NEW CASTLE-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- DELAWARE-PHILADELPHIA-LOWER BUCKS- INCLUDING THE CITIES OF...WILMINGTON...TRENTON...PENNSVILLE... GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY... MEDIA...PHILADELPHIA...MORRISVILLE...DOYLESTOWN 734 PM EST THU FEB 27 2014 ...BLOWOUT TIDES ARE EXPECTED WITH THE LOW TIDE CYCLE STARTING LATE TONIGHT... DEVELOPING STRONG WEST WINDS WILL RESULT IN LOW WATER LEVELS ON THE TIDAL DELAWARE RIVER TONIGHT. THE LOW WATER LEVELS MAY CAUSE NAVIGATION PROBLEMS AROUND THE TIMES OF LOW TIDE STARTING LATE TONIGHT ON THE DELAWARE RIVER AND ON SOME OF ITS TIDAL TRIBUTARIES. LOW TIDE OCCURS AT REEDY POINT DELAWARE AT 424 AM FRIDAY. LOW TIDE IN PHILADELPHIA OCCURS AT 659 AM FRIDAY. LOW TIDE AT TRENTON OCCURS AT 839 AM FRIDAY. WINDS ARE EXPECTED TO BE MUCH LIGHTER AS FRIDAY PROGRESSES AND THIS SHOULD BE THE ONLY LOW TIDE CYCLE THAT MIGHT IMPACT NAVIGATING ON THE DELAWARE RIVER.
The national radar mosaic for the moment the first event began.
2 cold/wind chill. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2014Every state in 2014This day in weather historyWarnings in Pennsylvania, February 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 499966, 499967.